Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Xanax Question

An employee of mine with an anxiety problem has a prescription to take 8 mg per day. He is 31 and in good health. Isn't that a HUGE amount? If I took 1 MG, I would be sleeping all day. This same doctor told him to stop taking it last month cold turkey..no tapering.  This does not seem right to me.  I am beginning to think this doctor is crazy. Any comments are appreciated.
8 Responses
306867 tn?1299249709
Yeah, this isn't sounding good . How long was he on it when the doctor told him to just stop ? Also I think it should be taken only as needed.  Also never cold turkey off it.
390416 tn?1275185087
Welcome to the forum. That is a HUGE amt.
He CAN NOT ct off of it.He needs to ge ton some kind of a taper plan w/ a Dr.
Maybe he needs to change Drs. to do this! Good luck!
Avatar universal
First of all a reputable doctor will never prscribe 8mg of xanax to be taken in a day... I know that if you are prescribed xanax and you take it for a long time it is possible to self medicate up to 8mg and more but only if taken for a really long time. Are you sure your friend is being completely honest with you? I know that when I was on xanax I lied to friends often about my intake and always blamed the doctor... Your friend cannot go c/d at all... a tapering plan needs to be put in to place for sure
Avatar universal
Your friend is blowing smoke up your arse, to put it simply.  Did you see the actual script, or the bottle?  A person with that high of a tolerance to benzos needs to be weaned off with a long half-life benzo like valium or klonopin.  To just cut them off abruptly can throw them into seizures and can kill them.  It has to be done responsibly and under a doctor's care.
Avatar universal
I saw the script yesterday and it states take a 2mg bar 4 times a day. This guy has worked for me for 8 years and his brother is engaged to my daughter. I am going to show him this thread.  He definitely needs another doctor.
Avatar universal
WOW, then in that case, it is really bad. The intake is almighty... simply put, if your friend stops, he will definately have a seizure..im sorry but it is the truth.. whan I tapered I was swapped from xanax to a a milder benzo and then after that I went into w/d's.. the worst time of my life but at 19 days I feel amazing.. so it is worth every pain imaginable. The doctor prescribing your friend this amount of xanax is wayyyyyyyy off and sounds like he/she really doesn't know what they are doing especially since they told your friend to just stop... seriously, it's an insane thing to suggest amd quite simply, extremely dangerous..Does your friend want to get off the xanax? if so then he should definately get another doctor and fast. Has your friend tried tapering slowly before?
Avatar universal
He needs the Xanax for anxiety. But not that much. He has tried tapering. I think he needs another doctor immediately. Your input and others confirms my own feeling..he is seeing a QUACK.
Avatar universal
tell him to get on this site asap also for support and advice etc.. and yes he should definately change doctors. This one sounds like a nutjob
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.